T Nation

TRT: Feel Great for 4 Days, then Horrible...


Hey Guys - I really need some advice. I'm 34 years old and my bloodwork showed my testosterone levels between 100-150 with estrogen levels three times as high as they should be for that level of testosterone. My doctor has prescribed 200 mg/ml of Testosterone Cypionate to be injected every seven days. He also suspected that I was converting too much testosterone into estrogen, so he has me on 1.25mg of Letroz (Letrozole), taken once every two weeks. And since my thyroid numbers were a little off, he has me on Armour Thyroid 60mg daily. I would be more specific with my blood levels, but I don't remember the precise numbers and my doc has the paperwork.

Here's the problem - After my T-Shot, I actually feel healthy again for 3-4 days. Then I begin to feel so exhausted and lack so much energy, that at first I thought I was very sick. I even called in to work for two days. It wasn't until it happened again this week that I realized I wasn't sick, but it is probably related to the testosterone injections and my levels.

My Question - What should I discuss with my doctor when I go back to see him in a few days? What do you all think could be happening? What could we be missing? What else should we consider? Would taking testosterone shots at half the dose twice a week be useful?

I really need some help...any insights?


Your doc doesn't have you on TRT, he has you on a mild steroid cycle with poor estrogen management. TRT dosages for test cyp are typically half of what you're currently prescribed. Additionally, Letro will kill your libido and it's notorious for being tough on your joints as well. That being said, most people on a cycle will take .25 - .50 mgs daily and bump it up to 2.5 mgs at the first sign of gyno.

I hope others weigh in on the use of Letro for estrogen control, it's not something typically seen on these boards.


Thank you for the feedback!

Wow - I didn't realize that it kills your libido. Are there better alternatives?

Most of all, do you have any idea why I would be experiencing such a good 3-4 day start after each shot, only to have such a dramatic drop for the remaining 3 days where I'm feeling sick to the point of even calling into work? My symptoms on the last 3 days are no energy, mild to moderate depression and just feeling ill.

Really helpful. Thanks, again!


Your answers are in the stickeys at the top of the page...yes splitting the dose up is smart...EOD or E3D...


I just found the stickeys in the forum. I've never really used a forum much before - thanks for the patience. This is just the information I've needed for a long time... Very grateful.


The Dr. has you on a "roller coaster" with dosing the Cypionate once every seven days and if you continue with this protocol don't expect the way you've been feeling to get any better, no matter what dose you're on. You would be much better off by splitting the dose in to twice per week injections. When I began on TRT I was doing the same and had the same symptoms; after splitting the dose in to twice per week the symptoms went away and I've been feeling great. As the others have stated, read the "Stickies", there is a wealth of information that will be very helpful to you.
Good Luck